Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
texasboy15

Can diffuse AA be cured?

I took accutane for exactly 9 days back in November 2009. I started noticing hair loss around day 6 and decided to stop the course after 3 more days. My hair loss is still the same as it was back in last november (shedding constantly and showing no signs of stopping). Will I have this for life? Would hate to think that taking a drug for 9 days can potentially ruin my life like this. My hair looks like complete crap and i have noticed my hairline receding. What can I do and can I expect any positive results or the shedding to stop within the next year or two, or am i F'd for life?

Edited by texasboy15

Share this post


Link to post
Share on other sites

On average, how many hairs a day do you lose?

No one can really tell you if it will ever go away. It's an auto-immune disease. Sometimes auto-immune diseases go away on their own, but that's rare.

I advise you to head back to a difference derm than the one who prescribed you accutane and explain your problem-maybe don't even mention anything about accutane since every derm is in love with it. Just say your suffering from hair loss. Get some blood work done to pinpoint the cause.

If it's dffuse AA, lamarr has had some success with topical steroids what not. Give those a try. Usually topical steroids will work with autoimmune diseases, and can restore hair growth. This is a treatment, but not a cure.

Good luck.

Share this post


Link to post
Share on other sites

TexasBoy- I told you what to do in the hairloss thread last week. I advise you to go see a derm and get in touch with Lamarr. I also advised you to get some lab work done...

I know you are probably very upset and stressed right now about the hair situation, but it is only going to make it worse.

Share this post


Link to post
Share on other sites

You'l be all good just talk with your derm/doctor about getting your blood tested (Iron levels etc).. If that can't pinpoint the cause then you can try some of the methods mentioned in the hair loss thread.

There really is no definitive way to kickstart your hair growth up again if it turns out to not be your Blood iron levels or something relating to blood levels.. Most the time you just have to wait it out.

Share this post


Link to post
Share on other sites

I had a blood test done a few days ago and am going to get the results next monday. I have also scheduled a follow up derm appointment on the 27th where they will be doing a scalp biopsy. Should i ask them to take samples from 2 parts of the head (front and back) to make certain of what I had. I read somewhere that there can sometimes be false reading from biopsies. I pray to god that its on TE but I am not optimistic as the hair loss was so sudden (a few days after taking the tane), so i bet it is AA. Can TE occur so quickly after taking accutane?

Share this post


Link to post
Share on other sites

What lab work did you have done???? Yes, any side effect can happen quickly after taking accutane. Some experinced the hairloss after thier course was over.

If It is TE which it very well could be then there are suggestions and supplements in the hairloss thread also that may help you as well.

Good Luck

Share this post


Link to post
Share on other sites

thanks oil girl, you have been a great help. i just had a blood test to test for iron levels, thyroid, hormones, etc. i am praying to god that it is just TE, will shall see though. if it is TE, ill just wait it out and hope it stops within the next year or so

Share this post


Link to post
Share on other sites

I too had hair loss and took blood test and biopsy. The biopsy will be the end all be all test result, you will finally know what's causing the hair loss after that test.

Doctor determines where to take sample, not you. He normally takes the sample in an area between where there's lots of hair loss and lots of hair remaining.

You can't confuse diffuse AA with TE. Diffuse AA results in hairs that have "exclamation points" at the ends, TE will give you white bulbs.

Share this post


Link to post
Share on other sites
I too had hair loss and took blood test and biopsy. The biopsy will be the end all be all test result, you will finally know what's causing the hair loss after that test.

Doctor determines where to take sample, not you. He normally takes the sample in an area between where there's lots of hair loss and lots of hair remaining.

You can't confuse diffuse AA with TE. Diffuse AA results in hairs that have "exclamation points" at the ends, TE will give you white bulbs.

what exactly are "exclamation points" on hairs? i used to have ones with white bulbs on the ends, now there is a little jagged piece of white stuff on the ends that i can pick off. its weird

Edited by texasboy15

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×